MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; MAIN BODY

ENDOLOGIX SANTA ROSA OVATION IX; MAIN BODY
Model Number TV-AB3480-J
Medical Device Problem Codes Off-Label Use (1494); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924); Pain (1994)
Date of Event 03/22/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially implanted with an ovation ix stent graft system to treat an abdominal aortic aneurysm (aaa).Approximately five and half (5.5) years post initial procedure the patient presented at the hospital with abdominal pain and a type 1a endoleak.The physician elected to perform a secondary procedure and implanted a palmaz (non-endologix) stent; however this did not resolve the endoleak.The physician also extended the iliac limbs bilaterally with 14x140 gore (non-endologix) limbs to raise the aortic bifurcation.These endovascular interventions also did not resolve the endoleak.The family declined the open repair option and the patient expired the next day after the secondary intervention.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 1a endoleak is confirmed.The additional endovascular procedure and death are unconfirmed.The clinical assessment determined that there was evidence to reasonably suggest sac growth of 8.8mm occurred that was not included in the event as reported.The sac growth was discovered during a review of the ct scan.This is moderately consistent with the reported adverse event/incident.The type 1a endoleak is most likely user related due to off-label proximal neck diameter; was 43.6mm (should be 16-30mm).There was concomitant product use of a non endologix left renal artery stent.It is unclear if this contributed to the reported event.The death could not be determined due to inconclusive evidence.The final patient status was report as the family declined the open repair option and the patient expired the next day after the secondary intervention.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b5: describe event or problem has been updated.G3: date received by manufacturer has been updated.H6: medical device problem: remove code 3191.H6: investigation finding: remove code 3233.H6: investigation conclusion: remove code 11.
 
Event or Problem Description
The patient was initially implanted with an ovation ix stent graft system to treat an abdominal aortic aneurysm (aaa).Approximately five and half (5.5) years post initial procedure the patient presented at the hospital with abdominal pain and a type 1a endoleak.The physician elected to perform a secondary procedure and implanted a palmaz (non-endologix) stent; however this did not resolve the endoleak.The physician also extended the iliac limbs bilaterally with 14x140 gore (non-endologix) limbs to raise the aortic bifurcation.These endovascular interventions also did not resolve the endoleak.The family declined the open repair option and the patient expired the next day after the secondary intervention.Additional information: an internal clinical assessment determined that there was evidence to reasonably suggest sac growth of 8.8mm occurred that was not included in the event as reported.

Brand Name
OVATION IX
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key14025233
Report Number3008011247-2022-00029
Device Sequence Number5947818
Product Code MIH
UDI-Device IdentifierM701TVAB3480J1
UDI-Public+M701TVAB3480J1/$$3190707FS050416419
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model NumberTV-AB3480-J
Device Catalogue NumberTV-AB3480-J
Device Lot NumberFS050416-41
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2022
Supplement Date Received by Manufacturer06/03/2022
Initial Report FDA Received Date04/06/2022
Supplement Report FDA Received Date06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/29/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX ILIAC LIMB: LOT # FS011616-12.; OVATION IX ILIAC LIMB: LOT # FS121215-99.; OVATION PRIME FILL POLYMER: LOT # FF072115-01.
Outcome Attributed to Adverse Event Death;
Patient Age88 YR
Patient SexFemale